Article Text

PDF
Guillain–Barré syndrome in a patient receiving anti-tumour necrosis factor α for rheumatoid arthritis: a case report and discussion of literature
  1. S Silburn,
  2. E McIvor,
  3. A McEntegart,
  4. H Wilson
  1. Department of Rheumatology, Stobhill Hospital, Glasgow, UK
  1. S Silburn, Rheumatology Department, Ninewells Hospital, Dundee, DD1 9SY, UK; suzysilburn{at}hotmail.com

Statistics from Altmetric.com

Tumour necrosis factor α (TNFα) is a proinflammatory cytokine that is involved in the pathogenesis of rheumatoid arthritis (RA).1 Anti-TNFα has been shown to have a significant effect in delaying the joint destruction associated with this condition, and is being used with increasing frequency. The side effects are well documented, but further information continues to emerge and advice regarding how to proceed thereafter remains limited.2

We report on a 46-year-old woman with a 6-year history of seropositive erosive RA. Despite combination disease-modifying antirheumatic drugs (DMARDs) she remained symptomatic and had a 28-joint Disease Activity Score (DAS28) …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.